MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX PLUG AND PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX PLUG AND PATCH; SURGICAL MESH
Catalog Number 1190600
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Rash (2033); Discomfort (2330); Reaction (2414)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information currently available we are unable to determine a correlation between the reported rash and discomfort and the bard mesh used to treat the patient.A sample mesh will be provided to the patient's dermatologist for reactivity testing.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in august 2019.The instructions-for-use (ifu) supplied with the device states: "in pre-clinical testing, phasix¿ plug and patch elicited a minimal foreign body response.The tissue reaction resolved as the mesh was resorbed." the phasix¿ plug and patch is a resorbable mesh and nearly complete at 12 to 18 months.When/if the result of the reactivity testing are provided, a supplemental emdr will be submitted to document the results provided.Not returned: device remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a ventral hernia repair, the patient was implanted with a bard/davol phasix plug and patch and post surgery the patient showed signs of discomfort, rash and irritation around the surgical site.As reported, the surgeon thought this to be related to the topicals (skin prep etc.) used during the surgical procedure, however, the rash did not resolve as it was expected to.The rash is localized in the area of the mesh and the patient is now under the care of a dermatologist.A sample of the mesh has been requested to perform a reactivity test.
 
Event or Problem Description
It was reported that on 18-dec-2019, during a ventral hernia repair, the patient was implanted with a bard/davol phasix plug and patch and post surgery the patient showed signs of discomfort, rash and irritation around the surgical site.As reported, the surgeon thought this to be related to the topicals (skin prep etc.) used during the surgical procedure, however, the rash did not resolve as it was expected to.The rash is localized in the area of the mesh and the patient is now under the care of a dermatologist.A sample of the mesh has been requested to perform a reactivity test.Addendum: reactivity testing was performed and it was confirmed the reactivity test had a negative result to the mesh.
 
Additional Manufacturer Narrative
Based on the information currently available we are unable to determine a correlation between the reported rash and discomfort and the bard mesh used to treat the patient.A sample mesh will be provided to the patient's dermatologist for reactivity testing.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 134 units released for distribution in august 2019.The instructions-for-use (ifu) supplied with the device states: "in pre-clinical testing, phasix¿ plug and patch elicited a minimal foreign body response.The tissue reaction resolved as the mesh was resorbed." the phasix¿ plug and patch is a resorbable mesh and nearly complete at 12 to 18 months.Addendum: this is an addendum to the initial emdr submitted to document the results of the reactivity testing.Reactivity testing has been performed and as reported the results were negative for an allergic response to the mesh sample.It is unknown at this time, what is causing the patient's condition.However, based on testing performed the postoperative condition does not appear to be caused by the bard/davol mesh used to treat the patient.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX PLUG AND PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10483191
Report Number1213643-2020-07793
Device Sequence Number2816758
Product Code OWT
UDI-Device Identifier00801741010606
UDI-Public(01)00801741010606
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K120728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number1190600
Device Lot NumberWBDT0053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR